MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENERGEN CRT-D; CARDIAC RESYNCHRONIZATION THERAPY DEFIBRILLATOR

BOSTON SCIENTIFIC CORPORATION ENERGEN CRT-D; CARDIAC RESYNCHRONIZATION THERAPY DEFIBRILLATOR
Model Number N141
Medical Device Problem Codes Premature Discharge of Battery (1057); Delayed Charge Time (2586); Battery Problem (2885)
Health Effect - Clinical Codes Loss of consciousness (2418); Syncope/Fainting (4411)
Date of Event 10/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this cardiac resynchronization therapy defibrillator (crt-d) was explanted due to concerns of premature battery depletion (pbd) as it decreased from 1 year remaining to end of life (eol) in a 7 months time period.The patient experienced two syncopal episodes during this time.A device changeout procedure was performed and it was explanted and replaced.No additional adverse patient effects were reported.It is expected to receive this product for analysis.
 
Additional Manufacturer Narrative
The returned cardiac resynchronization therapy defibrillator (crt-d) was analyzed and an engineering-level longevity prediction calculation was completed to assess the rate of battery depletion.Given the programmed parameters and other data stored within the memory of the device, the results of this calculation indicated that the actual rate of battery depletion fell within an acceptable range.Next, a series of diagnostic tests were conducted that verified the performance of pacing, sensing, defibrillation, and recording functions.Having met the engineering longevity prediction, functionally passed all returned product testing, and with no further information to indicate a product performance issue, we have concluded that this device experienced normal battery depletion.
 
Event or Problem Description
It was reported that this cardiac resynchronization therapy defibrillator (crt-d) was explanted due to concerns of premature battery depletion (pbd) as it decreased from 1 year remaining to end of life (eol) in a 7 months time period.The patient experienced two syncopal episodes during this time.A device changeout procedure was performed and it was explanted and replaced.No additional adverse patient effects were reported.This device has been received for analysis.

Brand Name
ENERGEN CRT-D
Common Device Name
CARDIAC RESYNCHRONIZATION THERAPY DEFIBRILLATOR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key20810855
Report Number2124215-2024-75490
Device Sequence Number18627280
Product Code LWP
UDI-Device Identifier00802526480966
UDI-Public00802526480966
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P010012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/17/2015
Device Model NumberN141
Device Catalogue NumberN141
Device Lot Number112599
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by Manufacturer12/19/2024
Initial Report FDA Received Date11/29/2024
Supplement Report FDA Received Date12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age70 YR
Patient SexMale